Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 137, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 9, 2002, 10:29 PM CDT for Bosque County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2002, 10:29 PM CDT (03:29 UTC)
- Expired
- May 9, 2002, 11:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bosque County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 10:45 PM CDT | Hail 0.75 | Morgan, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 100329 SVRFTW TXC035-100430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1028 PM CDT THU MAY 9 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSQUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 PM CDT * AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF MERIDIAN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL BOSQUE COUNTY AROUND 1040 PM CDT HAIL TO THE SIZE OF GOLFBALLS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3202 9802 3174 9780 3186 9741 3213 9750
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:00 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 9, 7:00 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 700 PM CDT THU MAY 9 2002 ...AVIATION DISCUSSION... ONE OR TWO WEAK ELEVATED THUNDERSTORMS JUST SOUTH OF DFW/DAL THIS EVENING WILL SLIDE OFF TO THE NORTHEAST SHORTLY. NOT EXPECTING ANY MORE ACTIVITY UNTIL MIDNIGHT OR SO...WHEN THE LOW LEVEL JET STARTS LIFTING AIR ATOP THE COLD FRONT...CURRENTLY POSITIONED WELL SOUTH. HOWEVER...WE SHOULD LOSE VFR CIGS BY MID TO LATE EVENING AS WE LOSE MIXING IN THE LOWER ATMOSPHERE...AND THE ELEVATED SOUTHERLY FLOW BEGINS INCREASING. LATE TONIGHT...CONDITIONS SHOULD DETERIORATE TO LOW MVFR...AND OCCASIONALLY TO IFR...IN HEAVY RA/TSRA. SLOW CLEARING TO VFR TOMORROW AS LOW LEVEL JET DIMINISHES. 30 ...PUBLIC DISCUSSION...340 PM CDT THU MAY 9 2002 MESOSCALE MODELS ARE IN AGREEMENT THAT ELEVATED SHOWERS/ THUNDERSTORMS WILL FORM NORTH OF THE FRONT TONIGHT...AS PRESSURE FALLS IN THE LEE OF THE ROCKIES ENHANCE THE NOCTURNAL LOW-LEVEL JET (LLJ). THE AIR MASS ABOVE THE FRONT WILL BE QUITE UNSTABLE (CAPES AROUND 3000 JOULES/KG WITH AMPLE SHEAR FOR A FEW HAIL STORMS. LOCALLY HEAVY RAIN MAY OCCUR ACROSS CENTRAL PORTIONS OF NORTH TEXAS...AS PER HPC GUIDANCE. WE WILL GO CONSIDERABLY ABOVE MOS POPS...ESPECIALLY CENTRAL AND NORTHERN PORTIONS. RAIN WILL DRIFT NORTH INTO OKLAHOMA...WITH THE FRONT...FRIDAY...WITH THE NEXT CHANCE FOR RAIN WITH THE LATE WEEKEND COOL FRONT. TEMPS IN THE EXTENDED HAVE BEEN BUMPED UP A BIT...AS HAVE DEW POINTS IN THE GRIDDED DATA. FTW...NONE. 26
In the hours before
Local storm report, May 9, 5:12 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1008 PM 5 NW MORGAN TX .75 INCH HAIL
05/09/02 BOSQUE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 9, 9:30 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM CARBON TX 1 INCH HAIL
05/09/02 EASTLAND REPORTED BY STORM
SPOTTER.
0805 PM GORMAN TX 2.75 INCH HAIL
05/09/02 EASTLAND REPORTED BY STORM
SPOTTER.
0835 PM DUBLIN TX 1.75 INCH HAIL
05/09/02 ERATH REPORTED BY STORM
SPOTTER.
0908 PM CISCO TX 1.75 INCH HAIL
05/09/02 EASTLAND REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 9, 9:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
944 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM POTTSVILLE TX .88 INCH HAIL
05/09/02 HAMILTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 9, 10:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 PM HAMILTON TX 1 INCH HAIL
05/09/02 HAMILTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 9, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 79 min |
| May 9, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 43 min |
| May 9, 9:50 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 40 min |
| May 9, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 59 min |
| May 9, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 45 min |
| May 9, 11:22 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 53 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| May 9, 11:33 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 9, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| May 10, 12:05 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 10, 12:39 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| May 10, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 52 min |
| May 10, 1:25 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 65 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 50 min |
| May 10, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 67 min |
| May 10, 5:40 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 35 min |
| May 10, 6:24 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.